Tornadoes · United States · Alabama · 2008

EF0 tornado, Copeland Co, Alabama, April 4, 2008

This EF0 tornado ran 1.6 miles across Limestone County on April 4, 2008, touching down at 9:04 AM CDT and reaching 20 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 4, 2008
Touchdown
9:04 AM CDT (14:04 UTC)
Lifted
9:09 AM CDT (14:09 UTC)
On the ground
5 minutes
Path length
1.6 miles (2.5 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Limestone County
Touchdown point
34.839, -86.802
Lift-off point
34.835, -86.829
Record number
0804040804-01

What the Weather Service recorded

Numerous strong to severe thunderstorms developed ahead of a cold front across northern Alabama during the morning of April 4th. Scattered wind damage and isolated tornadoes impacted the area.

A tornado with wind speeds up to 85 mph produced moderate damage in the Copeland community. The tornado and associated nearby downdraft winds damaged one home, two barn structures, numerous trees and a security fence. One resident described the tornado as a whirlwind dropping a trampoline from the air into a pond. Small swirl patterns were found by a trained storm spotter in a grassy field near the end of the damage path.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 07:46 UTC and running to 16:00 UTC.

Issued (UTC)ExpiredProductOffice
07:46 UTC16:00 UTCSevere Thunderstorm WatchHUN
13:27 UTC14:00 UTCSevere Thunderstorm WarningHUN
13:29 UTC14:00 UTCTornado WarningHUN
13:52 UTC14:20 UTCSevere Thunderstorm WarningHUN
15:46 UTC14:04 UTCFlood AdvisoryOHX
21:16 UTC02:40 UTCFlash Flood WatchHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 12:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 3, 9:35 PM CDT, 11 hours 29 minutes earlier.

Area forecast discussion, Apr 3, 9:35 PM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 PM CDT THU APR 3 2008

.UPDATE...
DECREASED OVERNIGHT LOW TEMPERATURES BY A FEW DEGREES IN THE ERN
ZONES DUE TO THE COLD AIR DAMMING IN PLACE ALONG THE CUMBERLAND
PLATEAU. TWEAKED WX...POP...AND QPF GRIDS TO FOLLOW CURRENT TRENDS
VIA SATELLITE/RADAR.

&&

.DISCUSSION...
TEMPS ACROSS THE HUN CWA HAVE COOLED QUITE A BIT DUE TO THE
CONVECTION THAT PASSED THROUGH THE AREA EARLIER TODAY/THIS EVENING.
COLD AIR DAMMING NOTED VIA LATEST SFC OBS IN ERN AL...AND EXTENDING
AS FAR WEST AS CENTRAL AL. THUS...HAVE TWEAKED OVERNIGHT LOWS DOWN A
FEW DEGREES IN ERN PORTIONS OF THE AREA FOR THIS REASON. TWEAKED
OTHER AFOREMENTIONED GRIDS TO FOLLOW CURRENT TRENDS ON SATELLITE AND
RADAR. OTHER THAN THIS...ALL EYES TURN TO THE CONVECTION FIRING OUT
TO OUR WEST. CURRENTLY...THUNDERSTORM ACTIVITY IS DRAPED FROM THE
OHIO RIVER VALLEY TO THE SOUTHWEST...THROUGH ARKANSAS AND INTO ERN
TX. NEW MODEL DATA IS COMING IN...AND IS PUSHING THE TIMING BACK A
FEW HOURS FROM PREVIOUSLY THOUGHT. AS OF THIS WRITING...CONVECTION
HAS NOT CROSSED THE MS RIVER YET. EARLIER THOUGHTS WERE THAT THE
ACTIVITY WOULD PUSH INTO THE HUN CWA SOMETIME BETWEEN 6Z AND
12Z...BUT NOW TIMING IS LOOKING MORE LIKE INITIAL ACTIVITY WILL
ARRIVE AFTER 12Z. WILL MONITOR THIS ACTIVITY AS IT MOVES
EASTWARD...AND WILL UPDATE IF MAJOR CHANGES OCCUR.

&&

.PREV DISCUSSION... /ISSUED 211 PM CDT THU APR 3 2008/

DISCUSSION...
ACTIVE WEATHER PATTEN CONTINUES TO BE THE RULE FOR THE NEXT 48 HOURS
AS MULTIPLE SHORTWAVES PUSH THROUGH IN A PROGRESSIVE PATTERN. FIRST
TO IMPACT THE CWFA IS LINKED TO AN ONGOING MCS ACROSS
TENNESSEE/MISSISSIPPI AND ITS IMPACTS FOR THIS AFTERNOON/EVENING.
FARTHER WEST...TWO SHORTWAVES (OVER THE SW STATES AND SOCAL) WILL
PHASE OVER THE NEXT 36 HOURS INTO A POSITIVELY TILTED TROUGH OVER
THE PLAINS/MISSISSIPPI VALLEY. AS THIS UPPER TROUGH MOVES EAST...A
SURFACE LOW WILL CROSS THE OHIO RIVER VALLEY WITH A TRAILING COLD
FRONT DRAGGING THROUGH THE MISSISSIPPI VALLEY. EVENTUALLY A SECOND
SURFACE LOW WILL DEVELOP ALONG THE COLD FRONT AND CROSS NW ALABAMA
FRIDAY AFTERNOON/EARLY EVENING.

FOR TONIGHT...FORECAST WILL HINGE GREATLY ON THE OUTCOME OF MCS
RIDING THROUGH TENNESSEE/MISSISSIPPI. BY MID EVENING...SUSPECT THAT
AS THE APPALACHIAN WEDGE GETS SHUNTED TO THE EAST (RELAXING THE NEAR
SURFACE CONVERGENCE)...COMBINED WITH THE LOSS OF DIURNAL
HEATING...THAT THE INTENSITY OF SHOWERS AND THUNDERSTORMS WILL
SIMMER DOWN...BUT SCATTERED ACTIVITY SHOULD CONTINUE THROUGH THE
AFTER MIDNIGHT HOURS (PER NSSL WRF...WHICH CURRENTLY HAS A GOOD
HANDLE ON COVERAGE). BY LATE NIGHT...ACTIVITY SHOULD REACH A MINIMA
AHEAD OF THE APPROACHING SURFACE LOW.

FOR FRIDAY AND THE SURFACE LOW...TIMING/TRACK DIFFERENCES ARE
PRESENT BETWEEN THE 12Z NAM/GFS...WHICH HAVE SHOWED A GENERAL
SLOWING OVER THE LAST SEVERAL RUNS. GIVEN THE DISPARITY...WILL LEAN
TOWARD A MODEL COMPROMISE IN TERMS OF TIMING THE SURFACE LOW ACROSS
ALABAMA. THAT BEING SAID...EXPECTING THE MINIMA IN TS COVERAGE TO
CONTINUE THROUGH THE MORNING RUSH HOUR PERIOD AS INSTABILITY AND
HEATING ARE MARGINAL...DESPITE 50KT H85 FLOW AND GOOD BLYR MOISTURE.
THE SQUALL LINE SHOULD ALREADY BE ONGOING ACROSS
MISSISSIPPI/TENNESSEE AT THE START OF THE PERIOD.

AS THE COLD FRONT/SECOND SURFACE LOW APPROACHES FROM THE
WEST...PROFILES CONTINUE TO INDICATE A SQUALL LINE TRACKING JUST
AHEAD OF THE MAIN FRONTAL BOUNDARY...AND CROSSING THE CWFA DURING
THE AFTERNOON HOURS. NOT ENTIRELY CONFIDENT ON TIMING OF LINE GIVEN
MODEL DISPARITY...AND SUCCESSIVE RUNS MAY CONTINUE TO SLOW SYSTEM.
BUFR SOUNDINGS INDICATE A PRIMARILY UNIDIRECTIONAL SHEAR ENVIRONMENT
(WITH 1-6 BULK SHEAR PEAKING AROUND 60KT OVER THE NW BY EARLY/MID
AFTERNOON)...HOWEVER...AS THE LINE APPROACHES SURFACE WINDS SHOULD
BACK JUST SLIGHTLY IN RESPONSE TO THE SECOND EMBEDDED SURFACE
LOW...THUS ALLOWING A PULSE OF 4-450 M2/S2 SRH VALUES AND INCREASED
LOW LEVEL CLOCKWISE HODOGRAPH. GIVEN HOW THE MODELS CONTINUE TO
SLOW...THIS WOULD ALLOW FOR INCREASED DAYTIME HEATING AND AN
ADDITIONAL MOISTURE TRANSPORT ON THE SOUTHERLY FLOW...WHICH GIVEN
THE MODERATE INSTABILITY...COULD ALLOW FOR SOME ISOLATED DEVELOPMENT
AHEAD OF THE MAIN SQUALL LINE. AT THIS TIME...THE PRIMARY THREAT
WITH THIS SYSTEM CONTINUES TO BE DAMAGING WINDS EMBEDDED IN THE
SQUALL LINE WITH HEAVY RAINFALL ALONG/BEHIND THE FRONT.

THE MAIN PRECIPITATION SHIELD WILL BE BEHIND THE LINE...BUT AMOUNTS
CONTINUE TO LOOK BEST JUST TO OUR NORTHWEST IN TENNESSEE AND THE
OHIO RIVER VALLEYS...WHERE UPWARDS OF 5 INCHES COULD FALL. PWATS AOA
1.50IN AND PQPFS FROM THE 09Z SREF/00Z GEFS SUGGEST A GREATER THAN
50 PERCENT CHANCE OF SEEING AT LEAST AN INCH OUT OF THE SYSTEM...BUT
THE 2 INCH CHANCES ARE FAIRLY LOW...GREATEST NORTH OF THE TENNESSEE
RIVER. DEPENDING ON THE SPEED/TRACK OF THE SYSTEM...AND IF THERE ARE
ANY TRAINING CELLS...SOME PLACES AROUND THE VALLEY COULD SEE 2
INCHES OF PRECIPITATION WITH THE SYSTEM. WILL BUMP UP POPS FOR
FRIDAY NIGHT TO 100 PERCENT AS EVERY LOCALE IN THE CWFA WILL SEE
MEASURABLE PRECIPITATION SOMETIME THAT NIGHT.

A CURSORY LOOK INTO THE EXTENDED SUGGESTS THAT BUILDING HEIGHTS
BEHIND THE H5 TROUGH SHOULD ALLOW THE TENNESSEE VALLEY TO WRING OUT
SOME OF THE WATER FROM FRIDAY NIGHT...WITH A DRY FORECAST IN STORE
THROUGH AT LEAST TUESDAY AS A SHORTWAVE MOVING ACROSS THE NORTHERN
TIER OF STATES EARLY IN THE WEEK SHOULD NOT HAVE ENOUGH MOISTURE TO
GENERATE PRECIPITATION ALONG ITS TRAILING COLD FRONT. LOOKING
FARTHER DOWN THE HORIZON SUGGESTS THE DEEP WEST COAST TROUGH
DEVELOPING BY MID WEEK WILL EJECT EASTWARD...IN TIME TO BRING A COLD
FRONT ACROSS THE TENNESSEE VALLEY IN THE FRIDAY/SATURDAY TIMEFRAME.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

.UPDATE...12
.PREV DISCUSSION...JLL
Hazardous weather outlook, Apr 4, 5:07 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 AM CDT FRI APR 4 2008

ALZ001>010-016-TNZ076-096-097-041800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
507 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A SQUALL LINE WILL MOVE ACROSS THE CENTRAL TENNESSEE VALLEY THIS
MORNING. A FEW THUNDERSTORMS EMBEDDED WITHIN AND JUST AHEAD OF
THE LINE MAY BE STRONG TO SEVERE...WITH HAIL UP TO PENNY SIZE...WIND
GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAINFALL AS THE PRIMARY
WEATHER THREATS.

THIS LINE OF RAIN AND THUNDERSTORMS IS EXPECTED TO BEGIN MOVING
INTO FAR NORTHWESTERN ALABAMA AROUND 6 AM...REACHING THE MUSCLE
SHOALS AREA AROUND 7 AM. RAIN AND THUNDERSTORMS WILL CONTINUE
PROGRESSING EASTWARD...REACHING A WINCHESTER...TO HUNTSVILLE...TO
PHIL CAMPBELL LINE AROUND 9 AM...AND MOVING INTO THE I-59 CORRIDOR
AROUND 11 AM.

A SECOND WAVE OF LOW PRESSURE WILL RIDE ALONG THE TRAILING COLD
FRONT AND MOVE THROUGH THE CENTRAL TENNESSEE VALLEY THIS AFTERNOON.
SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON
ESPECIALLY IN SOUTHERN AND EASTERN PORTIONS OF THE
AREA...PRIMARILY EAST OF THE I-65 CORRIDOR. LARGE HAIL...DAMAGING
WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE
PRIMARY WEATHER THREATS THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TENNESSEE VALLEY LATE
TUESDAY NIGHT THROUGH THURSDAY AS A SERIES OF STORM SYSTEMS MOVE
THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE THIS MORNING THROUGH THIS AFTERNOON.

KDW

In the hours before

Special weather statement, Apr 4, 7:30 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 AM CDT FRI APR 4 2008

ALZ001-002-041300-
COLBERT-LAUDERDALE-
730 AM CDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 800 AM CDT...

AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF SHEFFIELD...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE
THUNDERSTORM IN THE NEXT 30 MINUTES...WITH MORE MODERATE TO HEAVY
RAIN TO FOLLOW. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

KULA
Special weather statement, Apr 4, 8:01 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 AM CDT FRI APR 4 2008

ALZ001>005-041400-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE-
801 AM CDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE...
LAWRENCE AND LIMESTONE COUNTIES UNTIL 900 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO MUSCLE SHOALS
TO 6 MILES SOUTHEAST OF RED BAY...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE
THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. THIS MAY RESULT IN
BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

KULA

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

2.1 hours before the tornado, 145 km from the path. April 4, 2008.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 251 joules per kilogram, CIN -64, lifted condensation level 550 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -254 square meters per square second, 0 to 6 km bulk shear 60 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-64 J/kg
Surface CAPE
194 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
60 kt
0-1 km bulk shear
39 kt
0-1 km storm-relative helicity
-254 m²/s²
0-3 km storm-relative helicity
-102 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-6.4
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

9.9 hours after it, 145 km from the path. April 5, 2008.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 48 joules per kilogram, CIN 0, lifted condensation level 473 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 134 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
350 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The radar

The Northeast Alabama radar (KHTX), 68 km away, was scanning. The volume nearest the touchdown began at 14:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
13:20 UTCTSTM WND DMGRogersvilleLauderdale, ALTREE WAS BLOWN DOWN AT THE INTERSECTION OF COUNTY ROADS 26 AND 165 IN ROGERSVILLE.
13:34 UTCTORNADO5 E CoxeyLimestone, ALAN EF-0 TORNADO TOUCHED DOWN WITH MAXIMUM WINDS AT 60 MPH PRODUCED MINOR DAMAGE TO A HOME AND DESTROYED A SMALL SHED AND DOWNED SEVERAL TREES ALONG A QUARTER MILE PATH.
14:20 UTCTSTM WND DMG3 Ne AthensLimestone, ALROOF DAMAGE TO BARN NEAR COPELAND
14:24 UTCFLASH FLOODRogersvilleLauderdale, ALFLOODING REPORTED IN MANY LOCATIONS ACROSS THE ROGERSVILLE COMMUNITY.
16:41 UTCTSTM WND DMGLim RockJackson, ALTREES DOWN. DAMAGE TO MOBILE HOMES.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 4, 2008

14 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 41:20 AM CDTEF1Graves, KY3.6170$50,000
April 48:03 AM CDTEF1Colbert, AL6.520$75,000
April 48:34 AM CDTEF0Limestone, AL0.325$1,000
April 410:08 AM CDTEF1Winn Parish, LA5.8400$25,000
April 410:21 AM CDTEF1Winn Parish, LA7.62001
April 410:28 AM CDTEF0Winston, AL2.575$10,000
April 411:23 AM CDTEF1Warren, MS3.73001$1.2 million
April 411:52 AM CDTEF1Warren, MS2.2209$120,000
April 412:11 PM CDTEF1Hinds, MS2.7300$50,000
April 412:17 PM CDTEF1Hinds, MS2.2200$80,000
April 412:28 PM CDTEF2Hinds, MS13.090020$46 million
April 43:24 PM CDTEF0Calhoun, AL0.150
April 46:24 PM EDTEF1Fairfield, SC6.580
April 48:42 PM EDTEF0Newberry, SC4.660$10,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.